Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Apr 3, 2012, 2:26 PM MDT for 12 counties in Montana. It took effect at Apr 4, 2012, 12:00 PM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 2:26 PM MDT (20:26 UTC)
- In effect from
- Apr 4, 2012, 12:00 PM MDT
- Expired
- Apr 4, 2012, 8:52 PM MDT
- In force
- 9 hr
- Issued by
- NWS Billings, MT
Counties Carbon County, MT, Carter County, MT, Fallon County, MT, Gallatin County, MT, Golden Valley County, MT, Madison County, MT, Musselshell County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT, Yellowstone County, MT
The radar
The Billings radar (KBLX), 22 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 2:09 PM MDT | NON-TSTM WND GST 61 | 4 Nne Mcallister, MT | WINDS 41 GUSTING TO 61 MPH AT NORRIS HILL. |
| Apr 4, 4:09 PM MDT | NON-TSTM WND GST 60 | 4 Nne Mcallister, MT | WINDS 41 GUSTING TO 60 MPH AT NORRIS HILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS85 KBYZ 032026 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 226 PM MDT TUE APR 3 2012 MTZ125-128-041100- /O.UPG.KBYZ.FW.A.0004.120404T1800Z-120405T0300Z/ /O.NEW.KBYZ.FW.W.0005.120404T1800Z-120405T0300Z/ STILLWATER COUNTY-YELLOWSTONE COUNTY- 226 PM MDT TUE APR 3 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS ...AND AN EVENING FRONTAL PASSAGE FOR PARTS OF SOUTH CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...IN MONTANA...FIRE ZONES...125...128 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS CAN BE EXPECTED WEDNESDAY AFTERNOON AND EVENING. A DRY COLD FRONT WILL ENHANCE THE WINDS IN THE EARLY EVENING. * WIND...SOUTHWEST 15 TO 25 MPH IN THE AFTERNOON...BECOMING WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH IN THE EARLY EVENING. * HUMIDITY...AFTERNOON MINIMUMS FROM 15 TO 20 PERCENT. * TEMPERATURES...LOWER 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MTZ133-041100- /O.UPG.KBYZ.FW.A.0004.120404T1800Z-120405T0300Z/ /O.NEW.KBYZ.FW.W.0005.120404T1800Z-120405T0300Z/ SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 226 PM MDT TUE APR 3 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...AND STRONG GUSTY WINDS FOR PARTS OF SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...IN MONTANA...FIRE ZONE....133 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. * WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...AFTERNOON MINIMUMS 20 TO 25 PERCENT. * TEMPERATURES...MID TO UPPER 60S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MTZ123-124-126-127-041100- /O.UPG.KBYZ.FW.A.0004.120404T1800Z-120405T0300Z/ /O.NEW.KBYZ.FW.W.0005.120404T1800Z-120405T0300Z/ GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY- 226 PM MDT TUE APR 3 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS...AND A FRONTAL PASSAGE FOR MOST OF SOUTH CENTRAL MONTANA BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...126...127 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. A DRY COLD FRONT WILL ENHANCE THE WINDS IN THE LATE AFTERNOON AND EARLY EVENING. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH...SHIFTING WEST BY EVENING. STRONGEST WINDS WILL BE ALONG THE EASTERN SLOPES OF THE MOUNTAINS. * HUMIDITY...AFTERNOON MINIMUMS FROM 15 TO 20 PERCENT. * TEMPERATURES...UPPER 60S TO MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
041 WWUS85 KBYZ 041017 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 417 AM MDT WED APR 4 2012 MTZ125-128-042300- /O.CON.KBYZ.FW.W.0005.120404T1800Z-120405T0300Z/ STILLWATER COUNTY-YELLOWSTONE COUNTY- 417 AM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS...AND AN EVENING FRONTAL PASSAGE FOR PARTS OF SOUTH CENTRAL MONTANA... * AFFECTED AREA...IN MONTANA...FIRE ZONES...125...128 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS CAN BE EXPECTED THIS AFTERNOON AND EVENING. A DRY COLD FRONT WILL ENHANCE THE WINDS BY EARLY EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AFTERNOON MINIMUMS FROM 15 TO 20 PERCENT. * TEMPERATURES...IN THE LOWER 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MTZ133-042300- /O.CON.KBYZ.FW.W.0005.120404T1800Z-120405T0300Z/ SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 417 AM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS FOR PARTS OF SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA... * AFFECTED AREA...IN MONTANA...FIRE ZONE....133 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. * WIND...SOUTHEAST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...AFTERNOON MINIMUMS FROM 20 TO 25 PERCENT. * TEMPERATURES...IN THE UPPER 60S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MTZ123-124-126-127-042300- /O.CON.KBYZ.FW.W.0005.120404T1800Z-120405T0300Z/ GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY- 417 AM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS...AND A FRONTAL PASSAGE FOR MOST OF SOUTH CENTRAL MONTANA BELOW 6000 FEET... * AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...126...127 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. A DRY COLD FRONT WILL ENHANCE THE WINDS LATE THIS AFTERNOON THROUGH EARLY EVENING. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AFTERNOON MINIMUM FROM 15 TO 20 PERCENT. * TEMPERATURES...IN THE UPPER 60S TO MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/BILLINGS
097 WWUS85 KBYZ 041637 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1037 AM MDT WED APR 4 2012 MTZ125-128-050300- /O.CON.KBYZ.FW.W.0005.120404T1800Z-120405T0300Z/ STILLWATER COUNTY-YELLOWSTONE COUNTY- 1037 AM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS...AND AN EVENING FRONTAL PASSAGE FOR PARTS OF SOUTH CENTRAL MONTANA... * AFFECTED AREA...IN MONTANA...FIRE ZONES...125...128 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS DUE TO LOW HUMIDITY AND GUSTY WINDS...WHICH WILL SHIFT FROM THE SOUTHWEST TO THE WEST WITH THE PASSAGE OF A DRY COLD FRONT DURING THE EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...SHIFTING TO THE WEST DURING THE EVENING. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURES...70 TO 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MTZ133-050300- /O.CON.KBYZ.FW.W.0005.120404T1800Z-120405T0300Z/ SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 1037 AM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS FOR PARTS OF SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA... * AFFECTED AREA...IN MONTANA...FIRE ZONE....133 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. * WIND...SOUTHEAST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 60S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MTZ123-124-126-127-050300- /O.CON.KBYZ.FW.W.0005.120404T1800Z-120405T0300Z/ GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY- 1037 AM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS...AND A FRONTAL PASSAGE FOR MOST OF SOUTH CENTRAL MONTANA BELOW 6000 FEET... * AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...126...127 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS DUE TO LOW HUMIDITY AND GUSTY WINDS...WHICH WILL SHIFT FROM THE SOUTHWEST TO THE WEST WITH THE PASSAGE OF A DRY COLD FRONT THIS EVENING. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...SHIFTING TO THE WEST THIS EVENING. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURES...IN THE UPPER 60S TO MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/BILLINGS
250 WWUS85 KBYZ 042115 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 315 PM MDT WED APR 4 2012 MTZ125-128-050300- /O.CON.KBYZ.FW.W.0005.000000T0000Z-120405T0300Z/ STILLWATER COUNTY-YELLOWSTONE COUNTY- 315 PM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS...AND AN EVENING FRONTAL PASSAGE FOR PARTS OF SOUTH CENTRAL MONTANA... * AFFECTED AREA...IN MONTANA...FIRE ZONES...125...128 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR FROM LATE AFTERNOON INTO THE EVENING DUE TO LOW HUMIDITY AND GUSTY WINDS. A COLD FRONT WILL APPROACH THE AREA BY MID TO LATE EVENING AND CAUSE THE WINDS TO SHIFT FROM THE SOUTHWEST TO THE WEST. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...SHIFTING TO THE WEST BY MID TO LATE EVENING. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURES...70 TO 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MTZ133-050300- /O.CON.KBYZ.FW.W.0005.000000T0000Z-120405T0300Z/ SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 315 PM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS FOR PARTS OF SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA... * AFFECTED AREA...IN MONTANA...FIRE ZONE....133 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EVENING. * WIND...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 60S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MTZ123-124-126-127-050300- /O.CON.KBYZ.FW.W.0005.000000T0000Z-120405T0300Z/ GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY- 315 PM MDT WED APR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...STRONG GUSTY WINDS...AND A FRONTAL PASSAGE FOR MOST OF SOUTH CENTRAL MONTANA BELOW 6000 FEET... * AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...126...127 * IMPACTS...DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING DUE TO LOW HUMIDITY AND GUSTY WINDS...WHICH WILL SHIFT FROM THE SOUTHWEST TO THE WEST WITH THE PASSAGE OF A DRY COLD FRONT THIS EVENING. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH... SHIFTING TO THE WEST THIS EVENING. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURES...IN THE UPPER 60S TO MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/BILLINGS
172 WWUS85 KBYZ 050252 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 852 PM MDT WED APR 4 2012 MTZ123>128-133-050400- /O.CAN.KBYZ.FW.W.0005.000000T0000Z-120405T0300Z/ GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY- STILLWATER COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST- 852 PM MDT WED APR 4 2012 ...RED FLAG WARNING IS CANCELLED FOR SOUTH CENTRAL MONTANA...PARTS OF SOUTHEAST MONTANA...AND PARTS OF NORTHWEST SOUTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE CLIMBED ABOVE CRITICAL LEVELS AND WINDS ARE DIMINISHING ACROSS THE AREA THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Apr 3, 9:37 AM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 3, 9:37 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
937 AM MDT TUE APR 3 2012
.SHORT TERM...VALID FOR TDY AND WED...
JUST A FEW MINOR TWEAKS TO THE INHERITED FORECAST FOR THIS
MORNING. NUDGED TEMPS DOWN JUST A BIT IN MOST LOCATIONS DUE TO
THE COOL MORNING START...AND THE SOUNDINGS DO NOT LOOK TERRIBLY
FAVORABLE FOR DEEP MIXING THIS AFTERNOON. HOWEVER...WE STILL
SHOULD BE AROUND SEASONAL NORMS IF NOT A BIT ABOVE THEM.
WILL ADDRESS TOMORROWS FIRE WEATHER CONCERNS IN THIS AFTERNOONS
PACKAGE. BT
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
BROAD UPPER TROUGH OF LOW PRESSURE WILL MOVE IN FROM THE WEST COAST
ON THURSDAY. MODELS REMAIN IN GOOD AGREEMENT WITH THIS SYSTEM
ALTHOUGH THEY HAVE BEEN SHOWING SOME MINOR DISCONTINUITY WITH
SURFACE FEATURES. STRONG ASCENT WITH THIS SYSTEM ALOFT AS THE UPPER
JET ROUNDING THE BASE OF THE TROUGH WILL PUT OUR AREA IN THE LEFT
EXIT REGION. GFS STILL INDICATING STRONG Q VECTOR FORCING WITH
THE WAVE ALTHOUGH IT SEEMS TO BE MOVING IT THROUGH QUICKER THAN
PREVIOUS RUNS. MAIN PRECIPITATION PRODUCER WILL BE DEEPENING
UPSLOPE FLOW WHICH WILL AFFECT THE NORTH FACING SLOPES OF THE
BEARTOOTH/ABSAROKA MOUNTAINS AND NEAR BY FOOTHILLS. 850MB
TEMPERATURES LOWERING TO -2C TO A -4C LATE THURSDAY NIGHT AND
RAIN WILL CHANGE OVER TO SNOW IN THESE AREAS. WILL ALSO SEE RAIN
CHANGING TO SNOW FROM BILLINGS WEST TO LIVINGSTON DURING THIS
TIME PERIOD. DO NOT EXPECT MUCH SNOW ACCUMULATIONS IN BILLINGS AT
THIS TIME BUT COULD SEE ACCUMULATIONS FROM COLUMBUS TO LIVINGSTON
AS 700 TO 500MB FRONTOGENESIS WILL BE OVER THIS AREA. HAVE GONE
WITH LIKELY POPS WEST OF A LINE FROM SHERIDAN...BILLINGS TO
ROUNDUP AND CATEGORICAL FOR THE MOUNTAINS AND FOOTHILLS. MAIN
ENERGY WITH THE WAVE WILL BEGIN LIFTING NORTHEAST LATE FRIDAY
AFTERNOON AND OUR SOUTHEAST ZONES MAY BE DRY SLOTTED. HAVE
CONTINUE SCATTERED POPS IN OUR SOUTHEAST WITH SOME WRAP AROUND
PRECIPITATION WILL BE POSSIBLE. UPPER RIDGE OF HIGH PRESSURE
BUILDING OVER THE ROCKIES SUNDAY THROUGH TUESDAY AS THE UPPER
WAVE EXITS OUR REGION. THIS BUILDING RIDGE WILL BRING INCREASING
HEIGHTS AND WE WILL SEE WARMING TEMPERATURES AND DRY WEATHER
INTO EARLY NEXT WEEK. RICHMOND
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE TODAY AND TONIGHT. WINDS WILL LIKELY
GUST OVER 20 KT AT TIMES THIS AFTERNOON AND EVENING DUE TO MIXING
OF THE LOWER ATMOSPHERE IN THE HEATING OF THE DAY. SCHULTZ
&&
.PRELIMINARY POINT TEMP/POPS...
TDY WED THU FRI SAT SUN MON
-------------------------------------------------------
BIL 061 039/073 037/053 035/042 030/049 032/055 035/058
0/U 00/N 13/W 66/O 62/W 11/B 11/B
LVM 059 035/068 034/049 032/041 028/046 030/052 032/057
0/U 00/N 24/W 77/O 62/W 21/B 11/B
HDN 064 033/076 037/061 034/048 028/051 029/058 031/062
0/U 00/U 02/W 46/O 52/W 11/B 11/B
MLS 064 036/075 040/063 035/050 029/051 031/058 032/061
0/U 00/N 02/W 45/O 42/W 11/U 11/B
4BQ 061 033/074 040/069 035/054 031/051 030/059 032/063
0/U 00/N 01/B 44/R 53/W 11/B 11/B
BHK 062 034/067 040/067 035/054 028/049 029/055 029/057
0/U 00/N 01/B 44/R 53/W 11/B 11/B
SHR 061 031/073 037/062 033/048 027/050 027/057 032/062
0/U 00/B 02/W 45/O 53/W 11/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING BELOW 6000 FEET FOR ZONES 123-124-126-127.
FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR ZONES 125-128-133.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Apr 3, 2:53 AM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 253 AM MDT TUE APR 3 2012 MTZ028>042-056>058-063>068-WYZ098-099-040900- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 253 AM MDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE... TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THIS AFTERNOON AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHEAST WINDS WILL INCREASE OVER FAR SOUTHEASTERN MONTANA WEDNESDAY AFTERNOON WITH SOME GUSTS TO 40 MPH POSSIBLE. HUMIDITIES WILL FALL INTO THE TEENS AT THE SAME TIME. WINDS WILL ALSO BE GUSTY FROM BILLINGS WESTWARD WEDNESDAY AFTERNOON WITH LOW HUMIDITIES EXPECTED. THE COMBINATION OF LOW HUMIDITIES AND GUSTY WINDS COULD BRING DANGEROUS FIRE WEATHER CONDITIONS TO THESE TWO AREAS. A PACIFIC STORM SYSTEM WILL PUSH INTO THE AREA THURSDAY NIGHT AND WILL AFFECT SOUTH CENTRAL AND SOUTHEAST MONTANA THROUGH SATURDAY. THIS SYSTEM WILL BRING RAIN AND SNOW TO THE PLAINS FROM BILLINGS WEST AND SNOW TO THE MOUNTAINS AND NEARBY FOOTHILLS THURSDAY NIGHT AND FRIDAY. THIS STORM SYSTEM WILL MOVE SLOWLY NORTHEAST ON FRIDAY AND PRECIPITATION WILL SPREAD INTO SOUTHEAST MONTANA. THE EXACT PATH OF THE HEAVIEST PRECIPITATION IS STILL UNCERTAIN AT THIS TIME BUT FARMERS AND RANCHERS MAY WANT TO BEGIN TO TAKE STEPS TO PROTECT YOUNG LIVESTOCK FROM COLD RAIN AND WET SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:52 AM MDT | Fire Weather Watch | BYZ | Carbon, Carter, Fallon, Gallatin, Golden Valley, Madison and 6 more | 12 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.